MAUDE Adverse Event Report: SYNTHES GMBH 10MM/125 DEG TI CANN TFNA 420MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH 10MM/125 DEG TI CANN TFNA 420MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.037.033S
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
Device report from france reports an event as follows: it was reported that the patient underwent a surgery to implant the tfna with blade on (b)(6) 2023.The subtrochanteric fracture was reduced and osteosynthesised with a long tfna nail.The patient was seen again as part of his follow-up consultation and had resumed weight-bearing without too much difficulty for several weeks.It was noted on imaging on (b)(6) 2024 that the blade has migrated into the acetabulum despite locking the screw during the initial surgery.The patient underwent a revision and was converted to an hsp with femoral cerclage (not solid at two months).The device was explanted on (b)(6) 2024.This report is for a 10mm/125 deg ti cann tfna 420mm/left - sterile.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: e3: initial reporter is a synthes employee.Manufacturing location: monument manufacturing date: 14-nov-2019 expiration date: 01-nov-2029 part number: 04.037.033s, 10mm/125 deg ti cann tfna 420mm/leftt- sterile lot number: 25p1575 (sterile) lot quantity: 4 this lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.912.3, tfna lock drive lot number: 16l6171 lot quantity: 150 part number: 04.037.912.4, wave spring, shim ended lot number: 17p1896 lot quantity: 1,000 part number: 04.037.912.2, lock prong, 125 degree lot number: 3l72389 lot quantity: 96 part number: 21127, timoagri16.00 lot number: 14l9240 lot quantity: 857 lbs.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that tfna fem nail ø10 le 125° l420 timo15 was received assembled with the mating device, tfna helical blade perf l105 tan.The helical blade was assembled in the nail in the incorrect direction with the blade end on the lateral side of the nail and rotated approximately 90 degrees.Since it could not have been implanted in that orientation and a review of the x-ray shows the blade implanted in the correct direction and oriented properly, the two devices were reassembled incorrectly after being explanted.The migration of the helical blade is confirmed by review of the x-ray provided as it shows the end of the blade protruding beyond the femoral head.The locking mechanism was removed from the nail and the prong showed significant damage and was bent outward.Per the surgical technique, the screw can be statically locked to restrict sliding of the screw through the nail.Note: the blade or screw may slide after the load is placed on the construct.The components enabling static locking are based on a friction fit, where the user tightens the locking mechanism down onto the surface of the blade/screw.In some instances, sliding may occur.Assemble the torque limiter to the t-handle and to the hexagonal screwdriver shaft.Pass the static locking screwdriver assembly through the connecting screw and insertion handle until it is seated in the hexagonal recess of the locking mechanism.Turn clockwise to further advance.Turn until the torque limiter releases.After one click, the optimal torque is reached and the screw is statically locked.The torque limiter ensures that the correct torque is achieved to engage the locking mechanism against sliding.Precautions: image intensifier should be used during screw insertion to monitor positioning.A dimensional inspection for the tfna fem nail ø10 le 125° l420 timo15 was not performed as post manufacturing damage.A functional test was performed and during the test, an attempt to disassemble the tfna helical blade perf l105 tan from the tfna fem nail ø10 le 125° l420 timo15 and was found that the blade is loose and can be sliding trough the hole of the nail, in addition, attempt was made to unlock the mechanism of the end cap and was able to lock and unlock as expected.However, when the end cap was removed from the nail, the prong was observed bent.This condition, may contribute to the blade setting being incorrect and cause the migration of the blade.A potential cause of the bent condition cannot be determine with the evidence provided.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additionally, a photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned photo from attachment the overall complaint was confirmed as the observed end cap condition of end tfna fem nail ø10 le 125° l420 timo15 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM/125 DEG TI CANN TFNA 420MM/LEFT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES MONUMENT
1101 synthes ave
monument CO 80132 7117
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19012674
Report Number8030965-2024-04279
Device Sequence Number7981578
Product Code HSB
UDI-Device Identifier10886982095916
UDI-Public(01)10886982095916
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.037.033S
Device Lot Number25P1575
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2024
Initial Report FDA Received Date04/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown